MAUDE Adverse Event Report: BALT USA, LLC BARRICADE COIL

BALT USA, LLC BARRICADE COIL
Model Number 900116
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The barricade coil has not yet been received for evaluation.Therefore; and analysis could not be performed.Upon return of the device an evaluation will be performed and follow up report will be submitted.Based on the available information the root cause of this complaint could not be determined.Review of the lot history records for the reported lot did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against the reported lot have been made for the same issue.
 
Event or Problem Description
It was reported that a "3mm x 10cm complex finish coil was inserted into the area of d-avf by using sl-10 but coil size was unappropriated and the surgeon tried to withdraw the coil.However, the pusher wire got stuck and could not be moved.The surgeon cut the pusher wire together with the hub of sl-10 by scissors, then attached the snare and pull out but the coil was unintentionally detached on the halfway.Then, the detached coil was placed within the patient and sl-10 was removed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The barricade coil was received for evaluation.Results revealed the delivery pusher fractured at the zebra mark location as described by the customer.The implant coil was not attached to the distal end of the delivery pusher, the adhesive segment at the detachment zone on the pusher has the appearance of the coil being pulled out.The implant coil was not returned as it was implanted in the patient.Based on the available information and the investigation results the reported complaint was confirmed.The root cause of this complaint cannot be determined; however, it is possible by the condition of the pusher that the coil was stretched and sequentially exposed to a force greater than the tensile strength of the strech resistance thread resulting in fracture of the thread.The fracture of the thread may subsequently lead to the separation of the implant coil from the pusher.Review of the lot history records for the reported lot did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against the reported lot have been made for the same issue.

Brand Name
BARRICADE COIL
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key7495737
Report Number3009698517-2018-00006
Device Sequence Number194764
Product Code HCG
UDI-Device Identifier00818053020124
UDI-Public00818053020124
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/01/2022
Device Model Number900116
Device Catalogue Number900116
Device Lot Number030817B-116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;